Alert archive / Michigan / Tornado Warnings in 2025

Tornado Warning 4, NWS Grand Rapids, MI

March 30, 2025Eaton County, Ingham County, Jackson County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Mar 30, 2025, 6:16 PM EDT for Eaton County, Ingham County, Jackson County, Michigan. It was in force for 29 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 6:16 PM EDT (22:16 UTC)
Expired
Mar 30, 2025, 6:45 PM EDT
In force
29 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Eaton County, MI, Ingham County, MI, Jackson County, MI

The radar

The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:16 PM EDTTSTM WND DMG2 W Michigan Center, MIRoof lifted off mobile home.
Mar 30, 6:17 PM EDTTSTM WND DMGJackson, MIDelayed report. Time estimated via radar and ASOS observation. Numerous large trees and branches down in the Jackson area.
Mar 30, 6:17 PM EDTTSTM WND GST 963 Ene Sandstone, MIASOS station KJXN Jackson County-Reynolds Field Airport.
Mar 30, 6:20 PM EDTTORNADO1 Ssw Leslie, MIEF0 began at Olds Road south of Leslie, MI. Caused tree damage along the path as well as minor damage to homes and resulted in the loss of several outbuildings. Total path was around 2.7 miles. Maximum path width was approximately 50 yards. Maximum wind gust e
Mar 30, 6:28 PM EDTTSTM WND DMG1 Nnw Stockbridge, MIDelayed Report. Time estimated via radar. Large tree down over Dexter Trail.
Mar 30, 6:30 PM EDTHAIL 16 Sw Munith, MIReport from mPING: Quarter (1.00 in.) Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 4:20 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WFUS53 KGRR 302216
TORGRR
MIC045-065-075-302245-
/O.NEW.KGRR.TO.W.0004.250330T2216Z-250330T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Rapids MI
616 PM EDT Sun Mar 30 2025

The National Weather Service in Grand Rapids has issued a

* Tornado Warning for...
  Northern Jackson County in south central Michigan...
  Ingham County in south central Michigan...
  Southeastern Eaton County in south central Michigan...

* Until 645 PM EDT.

* At 615 PM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from 6 miles south of Eaton Rapids to near
  Jackson, moving northeast at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Leslie and Jackson around 620 PM EDT.
  Mason around 625 PM EDT.
  Stockbridge around 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4216 8437 4222 8450 4242 8472 4255 8476
      4266 8459 4265 8415 4243 8414 4242 8413
      4232 8413
TIME...MOT...LOC 2215Z 216DEG 62KT 4242 8462 4225 8447 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CAS
2 follow-up statements
008 
WWUS53 KGRR 302226
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
626 PM EDT Sun Mar 30 2025

MIC045-302235-
/O.CAN.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Eaton MI-
626 PM EDT Sun Mar 30 2025

...THE TORNADO WARNING FOR SOUTHEASTERN EATON COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Michigan.

LAT...LON 4223 8426 4229 8434 4243 8445 4259 8460
      4265 8460 4266 8459 4265 8415 4232 8413
TIME...MOT...LOC 2225Z 224DEG 59KT 4260 8456 4227 8423 

$$

MIC065-075-302245-
/O.CON.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Jackson MI-Ingham MI-
626 PM EDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN JACKSON AND SOUTHERN INGHAM COUNTIES...

At 625 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 6 miles west of Mason to near Grass Lake, moving
northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Mason, Stockbridge, and Lansing around 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4223 8426 4229 8434 4243 8445 4259 8460
      4265 8460 4266 8459 4265 8415 4232 8413
TIME...MOT...LOC 2225Z 224DEG 59KT 4260 8456 4227 8423 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

NJJ
271 
WWUS53 KGRR 302237
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
637 PM EDT Sun Mar 30 2025

MIC075-302247-
/O.CAN.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Jackson MI-
637 PM EDT Sun Mar 30 2025

...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Michigan.

LAT...LON 4254 8426 4266 8438 4265 8415 4249 8414
      4250 8418
TIME...MOT...LOC 2237Z 216DEG 62KT 4274 8442 4241 8409 

$$

MIC065-302245-
/O.CON.KGRR.TO.W.0004.000000T0000Z-250330T2245Z/
Ingham MI-
637 PM EDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL INGHAM COUNTY...

At 637 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near East Lansing to near Gregory, moving
northeast at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will remain over mainly rural areas of east
central Ingham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4254 8426 4266 8438 4265 8415 4249 8414
      4250 8418
TIME...MOT...LOC 2237Z 216DEG 62KT 4274 8442 4241 8409 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

NJJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:37 PM EDT, 2 hours 39 minutes earlier. Its key messages:

  • Severe weather expected late this afternoon and evening
  • Mid next week system with potential for both winter and severe weather
Area forecast discussion, Mar 30, 3:37 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
337 PM EDT Sun Mar 30 2025

.KEY MESSAGES...

- Severe weather expected late this afternoon and evening

- Mid next week system with potential for both winter and severe
  weather

&&

.DISCUSSION...
Issued at 337 PM EDT Sun Mar 30 2025

- Severe weather expected late this afternoon and evening

The warm front has surged north of I-96 this afternoon and now
stretches from just north of Muskegon across Northern Kent County
to just north of St. Johns. The open warm sector continues to
surge through the CWA with clearing now moving up into the I-96
corridor. MUCAPE values have surged to 2,000 j/kg into the I-94
corridor now. Suffice it to say the instability has arrived. The
mid level shortwave is plowing northeast from MO/IL which is
providing the lift. A broken line of storms have developed along
and ahead of the mid level wave over IL. These storms are racing
northeast towards our area at this time and are expected to sweep
from our southwest Lake Michigan marine zones over mid lake to
east of U.S. 127 between 400pm and 800pm.

The main hazard continues to look like strong damaging winds given
the convection has already gone linear upstream. The linear mode
is what was expected. Hail remains a threat, but we feel wind
continues to be the highest threat. Tornadoes remain a
possibility as well, but likely from two modes. One being embedded
QLCS type tornadoes and the other being storms interacting with
the warm front which currently is just north of I-96. Supercells
are not out of the question, but with a dominant linear mode
already occurring this mode is less likely. Bottom line, we are
expecting a severe weather episode to sweep through the area over
the course of the next 4-5 hours with damaging winds likely being
the main threat.

Storm movement will be to the north and northeast at 50-60 mph.
Locally heavy rain is expected, but it will not last long given
those speeds.

Some wrap around moisture will sweep through the area overnight
and it will likely change over to some snow in spots before
ending. Temperatures plunge into the 30s over the entire at 12z.

- Mid next week system with potential for both winter and severe
  weather

Our forecast focus going forward will be on the mid next week
system. The precipitation will come in as a wintry mix Tuesday
night into Wednesday morning with both snow and freezing rain
looking likely. The day 4 severe probabilities are high in the SPC
forecast for that range in time and that is appropriate given a
strong spring time low moving through the Great Lakes which again
pulls 60F dew points north into our area at the surface. More on
this system as we go forward.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 132 PM EDT Sun Mar 30 2025

IFR/MVFR conditions cover the terminals this afternoon. A warm
front is currently lifting north across the region which will
result in rising ceilings.

Thunderstorms will impact the terminals this afternoon from
21-24z as a cold front moves toward the state. Wind gusts in
excess of 50 kts are possible with these storms. Once the storms
move east this evening, colder air will flow in behind the front
and snow showers are possible overnight at MKG/GRR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for LMZ844>849.

&&

DISCUSSION...Duke
AVIATION...04
Hazardous weather outlook, Mar 30, 11:53 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1153 AM EDT Sun Mar 30 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-311600-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1153 AM EDT Sun Mar 30 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

The severe weather risk is elevated this afternoon and evening,
especially between 300pm and 900pm. We expect a line of
thunderstorms to move through the area during that time racing
northeast near 50 mph. All hazard types are possible today with
damaging winds in excess of 60 mph being the main threat. Hail
larger than one inch will be possible with the strongest storms.
Isolated tornadoes cannot be ruled out today either. Locally heavy
rain can be anticipated briefing as the storms race through.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A wintry mix will be possible (Tuesday night) with a mid next
week system which will transition into a severe thunderstorm
threat into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening.

LMZ844>849-311600-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1153 AM EDT Sun Mar 30 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening over Lake Michigan including large hail and damaging
winds. Areas of fog could be locally dense today.

Conditions hazardous to smaller craft are expected to occur tonight
with large waves developing.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions hazardous to small craft will continue through Monday
Night, and may develop again mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening.

DUKE

In the hours before

Local storm report, Mar 30, 5:27 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
527 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Tstm Wnd Gst     2 SSE Lawton            42.14N 85.82W
03/30/2025  M68 MPH          Van Buren          MI   Public

            Backyard weather station reported peak wind
            gust of 68 MPH at 514 PM.

&&

AMD
Local storm report, Mar 30, 5:29 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
529 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Gst     2 ESE Hartford          42.19N 86.13W
03/30/2025  M53 MPH          Van Buren          MI   Mesonet

            Mesonet station MC162 I-94 Mile Marker 47.7.

&&

AMD
Local storm report, Mar 30, 5:43 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
543 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Tstm Wnd Dmg     3 WSW Oshtemo           42.25N 85.73W
03/30/2025                   Kalamazoo          MI   Public

            Minor roof damage as storms went through.

&&

AMD
Local storm report, Mar 30, 5:49 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
549 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Tstm Wnd Gst     2 NNW Saugatuck         42.68N 86.22W
03/30/2025  M59 MPH          LMZ845             MI   Mesonet

            Mesonet station XSTK Saugatuck Pier.

&&

AMD
Local storm report, Mar 30, 6:03 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
603 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Tstm Wnd Gst     3 NE Portage            42.23N 85.55W
03/30/2025  M58 MPH          Kalamazoo          MI   ASOS

            ASOS station KAZO Kalamazoo/BC Intl Airport.

&&

AMD
Local storm report, Mar 30, 6:12 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
612 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Gst     2 SSW Cascade           42.88N 85.52W
03/30/2025  M81 MPH          Kent               MI   ASOS

            ASOS station KGRR Gerald R Ford Intl.

&&

AMD

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:54 AM EDTSmall Craft AdvisoryGRR46 hr
Mar 30, 4:02 PM EDTSpecial Marine WarningGRR88 min
Mar 30, 4:38 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRAllegan, Kalamazoo, Van Buren67 min
Mar 30, 5:05 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRMuskegon, Ottawa55 min
Mar 30, 5:24 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRBarry, Calhoun, Kent66 min
Mar 30, 5:44 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRAllegan, Kalamazoo, Van Buren31 min
Mar 30, 5:48 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRIonia, Montcalm, Newaygo57 min
Mar 30, 5:49 PM EDTTornado WarningGRRIonia, Kent26 min
Mar 30, 5:56 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRClinton, Eaton, Gratiot, Ingham, Jackson67 min
Mar 30, 5:56 PM EDTTornado WarningGRRBarry, Ionia, Kent23 min
Mar 30, 6:02 PM EDTTornado WarningGRRKent, Montcalm, Newaygo28 min
Mar 30, 6:16 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRMecosta44 min
Mar 30, 6:26 PM EDTTornado WarningGRRClinton, Gratiot, Ionia, Montcalm36 min
Mar 30, 6:37 PM EDTSevere Thunderstorm WarningGRRIsabella38 min
Mar 30, 6:41 PM EDTTornado WarningGRRIngham8 min

Nearby

Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.